MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0304
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis team reviewed the two photos included in the complaint.The review is documented below.[photo review]: two photos of the coil were included in the complaint.It is observed that the coil is outside of the introducer.The embolic coil component has a malformation in its shape.It cannot be determined from the photo if the embolic coil has some damage that contributed to this.The rest of the device is not on the photos.A review of manufacturing documentation associated with this lot (31025931) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The reported issue regarding the irregular shape of the coil was confirmed since the embolic coil could be noted with a malformation in its regular shape; the root cause remains unknown since no damages were noted on it in the provided pictures.A microscopic evaluation will be performed once the device returns for analysis.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that a patient presenting with a 3mm basilar bifurcation aneurysm underwent an endovascular embolization procedure.During the procedure, the first coil used to fill the aneurysm was a 3mm x 4cm orbit galaxy complex xtrasoft (640cx0304 / 31025931).It was reported that the coil was unable to ¿rotate randomly and the shape of the coil was not ideal.¿ the physician retracted the coil and switched to a competitor brand to complete the procedure; the microcatheter (unspecified brand) was not replaced.There was no report of any negative patient impact.Two photos of the coil were included in the complaint.On 11-sep-2023, additional information was received from the cerenovus sales representative.The information indicated that the target aneurysm was unruptured.The microcatheter used was an echelon¿ 10 microcatheter (medtronic).There was no patient injury or patient complication as a result of the reported issue.There was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab 06-oct-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3mm x 4cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed to be visibly damaged, which was not observed in the photos included in the complaint.Microscopic inspection was performed.Under magnification, the coil was confirmed to be stretched and kinked.The shape of the complaint coil was analyzed and it appeared to have random loops that are consistent with the complex coil; however, this assessment was made based on the visualization of the extended coil.The coil could not be retracted into the introducer due to the stretched and kinked conditions observed.Therefore, it could not be re-deployed to observe the shape formed with the adequate tool.A review of manufacturing documentation associated with this lot (31025931) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue reported that the coil could not ¿rotate randomly and the shape of the coil was not ideal.¿ could not be confirmed since the damages observed on the returned coil precluded proper evaluation.The coil kinking and stretching were not originally reported in the complaint and were not observed in the photo provided, which indicates that such damages occurred during posterior manipulation (i.E.During shipping and decontamination).These damages are not considered a device failure and therefore not a contributing factor to the issue reported.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17795555
Report Number3008114965-2023-00651
Device Sequence Number6731284
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public10886704030584
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number640CX0304
Device Lot Number31025931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/06/2023
10/13/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/06/2023
10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC)
Patient SexUnknown